Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 332, NWS Tulsa, OK

May 29, 2006Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 29, 2006, 7:26 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 7:26 PM CDT (00:26 UTC)
Expired
May 29, 2006, 7:55 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 300027
SVRTSA
OKC143-145-300130-
/O.NEW.KTSA.SV.W.0332.060530T0026Z-060530T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ONETA AND WAS NEARLY
  STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA...
  COWETA...AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3609 9584 3591 9589 3587 9567 3605 9562

$$
2 follow-up statements
000 
WWUS54 KTSA 300050
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT MON MAY 29 2006

OKC143-145-300130-
/O.CON.KTSA.SV.W.0332.000000T0000Z-060530T0130Z/
TULSA OK-WAGONER OK-
747 PM CDT MON MAY 29 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WAGONER AND TULSA COUNTIES...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG TO SEVERE THUNDERSTORM FROM NEAR ONETA TO NEAR 
BROKEN ARROW.  THIS STORM HAS WEAKENED SOME BUT WILL STILL REMAIN 
CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM 
WAS NEARLY STATIONARY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND BROKEN
ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3609 9584 3591 9589 3587 9567 3605 9562

$$
000 
WWUS54 KTSA 300055
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT MON MAY 29 2006

OKC143-145-300104-
/O.CAN.KTSA.SV.W.0332.000000T0000Z-060530T0130Z/
TULSA OK-WAGONER OK-
755 PM CDT MON MAY 29 2006

...THE SEVERE THUNDERSTORM WARNING FOR WAGONER AND SOUTHERN TULSA 
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3609 9584 3591 9589 3587 9567 3605 9562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:53 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 29, 2:53 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT MON MAY 29 2006

.DISCUSSION...
SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST
TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN
SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND
WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE
DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE.

SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO
EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL
GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF
DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE
STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING.
THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS
POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE
NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA.

UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF
AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY.
IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV...
NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE
DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH
CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP
MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND
AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN
PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO
JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE
SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO
STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE
GROUND ON DAYTIME HIGHS.

PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH.
DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE
NORMAL READINGS...ANOTHER HEAT WAVE?

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  87  69  83 /  30  50  30  40
FSM   68  82  68  82 /  30  50  30  50
MLC   69  85  69  82 /  20  50  30  40
BVO   69  85  67  84 /  40  50  40  40
FYV   66  79  65  78 /  30  50  30  50
BYV   65  79  66  78 /  30  50  40  50
MKO   69  85  68  81 /  20  50  30  50
MIO   69  85  66  83 /  30  50  40  40
F10   69  87  69  83 /  20  50  30  40
HHW   70  84  70  82 /  30  50  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 14

In the hours before

Special weather statement, May 29, 5:07 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON MAY 29 2006

OKZ076-292300-
LE FLORE OK-
507 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 507 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF WHITESBORO TO 8 MILES SOUTHEAST
OF CAMERON...MOVING NORTH AT 20 MPH.

A LARGE PORTION OF LE FLORE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 600 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
Special weather statement, May 29, 5:29 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT MON MAY 29 2006

OKZ072-292315-
SEQUOYAH OK-
529 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 529 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COTTONWOOD...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...
SHORT...MOFFETT AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 5:32 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT MON MAY 29 2006

OKZ053-292315-
CHOCTAW OK-
532 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 532 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORD...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...GOODLAND...MESSER...
KENT...FALLON AND SPEER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 6:05 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT MON MAY 29 2006

OKZ075-076-292330-
LATIMER OK-LE FLORE OK-
605 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE AND LATIMER

AT 605 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF FANSHAWE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...
SUMMERFIELD AND FANSHAWE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, May 29, 6:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON MAY 29 2006

OKZ074-075-300015-
HASKELL OK-LATIMER OK-
630 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL AND LATIMER

AT 630 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF RED OAK...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...MC CURTAIN AND
RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Local storm report, May 29, 7:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             WILBURTON               34.92N 95.31W
05/29/2006  E0.75 INCH       LATIMER            OK   LAW ENFORCEMENT

            ALSO ESTIMATED WIND SPEEDS OF 50 TO 60 MPH.

&&

NMK

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.